Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 165, NWS Cleveland, OH

July 25, 2005Stark County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 25, 2005, 3:29 PM EDT for Stark County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2005, 3:29 PM EDT (19:29 UTC)
Expired
Jul 25, 2005, 4:19 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Stark County, OH

The radar

The Cleveland radar (KCLE), 82 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 3:40 PM EDTTSTM WND DMG2 N Canton, OHTREE AND FLAG POLE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 2:10 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2202 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
1.8
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 251929
SVRCLE
OHC151-252030-
/O.NEW.KCLE.SV.W.0165.050725T1929Z-050725T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN NORTHEAST OHIO

* UNTIL 430 PM EDT

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
  NORTH CANTON TO 13 MILES SOUTH OF WILMOT...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANTON...
  EAST SPARTA...
  HARTVILLE...
  WAYNESBURG...
  LOUISVILLE...
  MINERVA...
  ALLIANCE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4072 8123 4065 8124 4066 8146 4065 8151
      4064 8164 4091 8164 4090 8141 4098 8140
      4098 8109 4073 8109

$$
2 follow-up statements
000 
WWUS51 KCLE 251948
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT MON JUL 25 2005

OHC151-252030-
/O.CON.KCLE.SV.W.0165.000000T0000Z-050725T2030Z/
STARK OH-
347 PM EDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR STARK
COUNTY...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CANAL FULTON TO EAST SPARTA TO 19 MILES SOUTH OF EAST SPARTA...AND
MOVING EAST AT 45 MPH.

DOWNED TREES WERE REPORTED IN NORTHERN CANTON...AND SEVERAL AREAS 
ACROSS WESTERN STARK COUNTY HAD LOST POWER.

* LOCATIONS IMPACTED INCLUDE...
  MEYERS LAKE...
  CANTON...
  WAYNESBURG...
  NORTH CANTON...
  HARTVILLE...
  EAST CANTON...
  LOUISVILLE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4072 8123 4065 8124 4066 8146 4065 8151
      4064 8164 4091 8164 4090 8141 4098 8140
      4098 8109 4073 8109

$$

LEINS
000 
WWUS51 KCLE 252019
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
418 PM EDT MON JUL 25 2005

OHC151-252028-
/O.CAN.KCLE.SV.W.0165.000000T0000Z-050725T2030Z/
STARK OH-
418 PM EDT MON JUL 25 2005


...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY IS CANCELLED...


THE THREAT OF SEVERE WEATHER HAS PASTED AND THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED. 


LAT...LON 4072 8123 4065 8124 4066 8146 4065 8151
      4064 8164 4091 8164 4090 8141 4098 8140
      4098 8109 4073 8109

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:50 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 25, 1:50 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
150 PM EDT MON JUL 25 2005

.AVIATION(18Z-18Z)...
WK FRONTAL BOUNDARY NOW OVER PORTIONS OF NORTHERN OHIO HAS
COMBINED WITH SOME INSTABILITY AND MOISTURE TO PRODUCE A LINE
OF DAMAGING TSTMS.  THESE STORMS WILL MOST LIKELY GO SOUTH OF
CLEVELAND BUT PROBABLY HIT MFD. EXPECT MORE TSTMS TO BETTER
ORGANIZE LATER TNGT AND PUSH EASTWARD INTO WESTERN OHIO AND THEN TO
THE REMAINING SECTIONS. THE TAFS SHOULD STAY MOSTLY MVFR OR SLIGHTLY
BETTER BUT WE WILL HAVE SOME LOCAL IFR CONDS. ON TUESDAY LOOK FOR
GOOD CHC OF MORE SVR WX.

&&

.SHORT TERM UPDATE (THIS AFTERNOON)
ALREADY PUT ZONES OUT FOR THIS AFTERNOON TO INCLUDE SEVERE TSTM
WATCH 677 FOR WESTERN PORTION OF CWA FROM LORIAN ASHLAND KNOX
COUNTIES WEST TO CWA BOARDER. INCREASED POPS FOR THE AFTN ACROSS THE
WESTERN AREAS INCLUDED IN WATCH AND HIGHLIGHTED SVR POTENTIAL FOR
STRONG WINDS POSSIBLE WITH STORMS. KEPT POPS IN EASTERN AREAS AROUND
50 PERCENT THROUGH REMAINDER OF AFTERNOON. ALSO STRESSED IN ZONES
WAS THE HUMID CONDITIONS. DEWPOINTS ARE IN THE 75 TO 80 DEGRESS
RANGE ACROSS NORTHERN OHIO AND NW PA. TEMPERATURES HAVE BEEN SLOW TO
RISE THIS MORNING WITH SOME AREAS UNDER SCT-BKN CLDS BUT MAINTAINED
AFTERNOON FORECAST OF HIGHS IN THE LOWER 90S FOR MOST EXCEPT NW PA.

&&

.SHORT TERM UPDATE...
BOUNDARY AND ASSOCIATED THUNDERSTORMS WILL MOVE SOUTHEAST AND OUT OF
THE AREA OVER NEXT COUPLE HOURS.  MORE CONVECTION IS MOVING EAST
ACROSS LAKE MICHIGAN AND THIS ACTIVITY WILL LIKELY MOVE INTO THE
AREA LATER THIS MORNING AND AFTERNOON SO WILL JUST KEEP A BLANKET
CHANCE OF SHOWERS AND THUNDERSTORMS TODAY.

ZONES WILL BE OUT SHORTLY.

&&

.PREVIOUS SHORT TERM UPDATE...
THUNDERSTORMS QUICKLY DEVELOPED OVER THE WESTERN BASIN OF LAKE ERIE
THIS MORNING AFTER INITIAL ZONE ISSUANCE.  VIRTUALLY INVISIBLE
OUTFLOW BOUNDARY APPEARS TO BE TRIGGERING NEW ACTIVITY AND WILL MOVE
THROUGH THE AREA EARLY THIS MORNING.  BOUNDARY EVIDENT IN THE WIND
SHIFT AND RAPID CHANGE IN PRESSURE RISE FALL COUPLET MOVING THROUGH
MICHIGAN AT THIS TIME.

ZONES ALREADY UPDATED.

&&

.PREVIOUS SHORT TERM...
.SHORT TERM (TODAY THROUGH THURS)...
TROUGH SWINGING THROUGH THE AREA THIS MORNING WHILE NEWLY BORN MCS
MOVES SOUTH SOUTHEAST AWAY FROM THE AREA ALONG THE INSTABLITY AXIS.
DRY AIR MASS STARTS TO WORK INTO THE AREA THIS MORNING FROM THE WEST
FOLLOWED BY MORE MOISTURE LATER THIS AFTERNOON AND EVENING.  I AM
GOING TO INCLUDE A MENTION OF A CHANCE OF THUNDERSTORMS THIS
AFTERNOON IN THE WEST EVEN THOUGH GUIDANCE POPS ARE VERY LOW.
REASONING IS SERIES OF WEAK SHORTWAVES MOVING EAST ACROSS THE AREA
AND HEAT INDUCED INSTABILITY COULD PRODUCE A FEW THUNDERSTORMS.
MOST AREAS SHOULD REMAIN DRY THROUGH THE DAY.

THEN...FOR TONIGHT LOW PRESSURE WILL MOVE INTO WISCONSIN BY 06Z AND
THEN TO LAKE MICHIGAN BY 12Z. REINFORCING WARM FRONT LIFTS NORTHEAST
THROUGH THE AREA OVERNIGHT.  THIS WILL SET THE STAGE FOR YET EVEN
ANOTHER HOT DAY ON TUESDAY...QUITE POSSIBLY WARMER THAN TODAY IF
PRECIPITATION AND CLOUDS HOLD OFF UNTIL EVENING.  TRAILING COLD FRONT
WILL SWEEP ACROSS THE FORECAST AREA BY EVENING SO WILL GO WITH
LIKELY POPS ACROSS THE FORECAST AREA. ANOTHER ROUND OF SEVERE
WEATHER CAN BE EXPECTED WITH THE COLD FRONT TUESDAY AFTERNOON AS
INSTABILITY ONCE AGAIN IS ON THE INCREASE.

COLD FRONT WILL USHER IN COOLER AND DRIER AIR FOR TUESDAY NIGHT INTO
WEDNESDAY. HIGH PRESSURE WILL BUILD EAST INTO THE FORECAST AREA AND
DOMINATE THROUGH THURSDAY.

I LEANED MORE TOWARD THE MET TEMPERATURE AND DEW POINT GUIDANCE
THROUGH THE PERIOD.
&&

.LONG TERM (THURSDAY NIGHT THROUGH SUNDAY)...
GFS KP HIGH PRES AND GNRLY DRY STBL AMS IN PLACE THRU SAT SO
CLR/PC/SUNNY ALL WORK HERE. TEMPS SHOULD BE CLOSE TO NORMAL WITH
LOWS IN THE LOWER 60S AND HIGHS UPPER 70S TO LOWER 80S THURSDAY
AND FRIDSAY AND LOW TO MID 80S SAT AND SUN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM (AFTN) UPDATE...ABE
PREV. SHORT TERM...LOMBARDY
LONG TERM...TK
AVIATION...BC
Hazardous weather outlook, Jul 25, 7:01 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
701 AM EDT MON JUL 25 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261058-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
701 AM EDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY.

THE WARM AND TROPICAL AIR MASS WILL BECOME MORE UNSTABLE THROUGH THE
DAY CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP.

.DAYS TWO THROUGH SEVEN...

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS ON TUESDAY AS A
COLD FRONT MOVES EAST ACROSS THE AREA.  OTHERWISE...HIGH PRESSURE
WILL BUILD INTO THE AREA DURING THE LATTER HALF OF THE WEEK AND NO
SEVERE WEATHER IS ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

LOMBARDY

In the hours before

Local storm report, Jul 25, 1:15 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
115 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     FINDLAY                 41.04N 83.64W
07/25/2005  60 MPH           HANCOCK            OH   EMERGENCY MNGR

            SEVERAL TELEPHONE POLES AND LIMBS DOWN

&&

BMA
Local storm report, Jul 25, 1:38 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
138 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             BOWLING GREEN           41.38N 83.65W
07/25/2005  0.75 INCH        WOOD               OH   TRAINED SPOTTER

            AT I-75 AND US 6

&&

BMA
Local storm report, Jul 25, 2:38 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     1 S CLYDE               41.55N 83.36W
07/25/2005                   OTTAWA             OH   TRAINED SPOTTER

            POWER LINES AND TREES DOWN AT COUNTY ROAD 175 AND STATE
            ROUTE 101.

0140 PM     TSTM WND DMG     CAREY                   40.95N 83.38W
07/25/2005                   WYANDOT            OH   AMATEUR RADIO

            LARGE TREE LIMBS DOWN. POWER LINES DOWN 5 MI E IN
            MCCUTCHENVILLE.

0205 PM     TSTM WND DMG     1 S BETTSVILLE          41.23N 83.23W
07/25/2005                   SENECA             OH   AMATEUR RADIO

            2 FOOT DIAMETER LIVE TREE DOWN ALONG CR 31

0219 PM     TSTM WND GST     LEXINGTON               40.68N 82.59W
07/25/2005  60 MPH           RICHLAND           OH   AMATEUR RADIO

            SEVERAL HIGH GUSTS OF WIND, BRANCHES DOWN. BRANCH SIZE
            UNKNOWN.

&&

BMA
Local storm report, Jul 25, 3:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     CLYDE                   41.31N 82.98W
07/25/2005                   SANDUSKY           OH   TRAINED SPOTTER

            POWER LINES AND TREES DOWN AT COUNTY ROAD 175 AND STATE
            ROUTE 101.

&&
CORRECTED COUNTY LOCATION

BMA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:46 PM EDTSpecial Marine WarningCLE119 min
Jul 25, 12:04 AM EDTSevere Thunderstorm WarningCLEAshtabula63 min
Jul 25, 12:43 AM EDTSpecial Marine WarningCLE2 hr
Jul 25, 5:21 AM EDTSpecial Marine WarningCLE84 min
Jul 25, 12:39 PM EDTSevere Thunderstorm WarningCLEHancock, Wood53 min
Jul 25, 1:10 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca, Wyandot50 min
Jul 25, 1:37 PM EDTSevere Thunderstorm WarningCLECrawford53 min
Jul 25, 1:49 PM EDTSevere Thunderstorm WarningCLEHuron56 min
Jul 25, 2:03 PM EDTSevere Thunderstorm WarningCLESeneca27 min
Jul 25, 2:08 PM EDTSevere Thunderstorm WarningCLEAshland, Richland67 min
Jul 25, 2:30 PM EDTSevere Thunderstorm WarningCLELorain60 min
Jul 25, 2:44 PM EDTSevere Thunderstorm WarningCLEHuron25 min
Jul 25, 2:52 PM EDTSevere Thunderstorm WarningCLEKnox38 min
Jul 25, 2:54 PM EDTSevere Thunderstorm WarningCLEHolmes51 min
Jul 25, 2:59 PM EDTSevere Thunderstorm WarningCLEWayne46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.